Thunderstorm Wind, Campbell
- When
- April 30, 8:13 PM EST to 8:14 PM EST
- Where
- Campbell County, 3 mi SE of Alexandria
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.939, -84.341
An upper level disturbance moving across the region produced showers and thunderstorms during the evening. Strong shear allowed some of these storms to become severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
An upper level disturbance moving across the region produced showers and thunderstorms during the evening. Strong shear allowed some of these storms to become severe. The main threats from these storms were damaging thunderstorm winds and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 30, 6:15 PM EST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 715 PM EDT MON APR 30 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WEAK COLD FRONT TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS EVENING AND TONIGHT. ADDITIONAL DISTURBANCES WILL CONTINUE TO MOVE INTERMITTENTLY ACROSS OUR AREA FOR THE REST OF THE WEEK...CONTINUING A CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TUESDAY/... HAVE USED A BLEND OF THE NAM...CMC REGIONAL...AND ARW FOR THE TIMING OF THE ONSET OF PRECIPITATION THIS EVENING. A DISTURBANCE MOVING OUT OF THE PLAINS IS INTERACTING WITH A MODERATELY UNSTABLE AIRMASS WEST OF OUR AREA THIS AFTERNOON. THIS IS INITIATING THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ILLINOIS/INDIANA/WESTERN KENTUCKY. STRONG UNIDIRECTIONAL DEEP LAYER SHEER WILL HELP TO ORGANIZE THESE STORMS...MOST LIKELY INTO AN MCS...AS IT MOVES EASTWARD TOWARD THE OHIO VALLEY. A FEW ISOLATED STRONG TO SEVERE CELLS MAY ALSO POP UP OUT AHEAD OF THE MAIN AREA OF CONVECTION LATE THIS AFTERNOON. AS THE CONVECTION SPREADS RAPIDLY EAST ACROSS OUR AREA LATER THIS EVENING...THE MAIN THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...CANNOT RULE OUT A BRIEF...ISOLATED TORNADO. MOST HI RES AND REGIONAL MODELS ARE NOW INDICATING THAT THIS COMPLEX OF STORMS WILL PROGRESS FAIRLY QUICKLY EASTWARD...POSSIBLY LEAVING OUR FORECAST AREA CONVECTION FREE JUST A COUPLE HOURS AFTER MIDNIGHT TONIGHT. HAVE FORECAST CATEGORICAL POPS WEST TO EAST...WITH THUNDERSTORMS BETWEEN 23Z AND 04Z...DECREASING THEM RAPIDLY THEREAFTER. FOR THE REMAINDER OF THE OVERNIGHT...HAVE KEPT CHANCE POPS SOUTH WHERE A TRAILING BOUNDARY MAY LINGER OVERNIGHT. SLIGHT CHANCES FOR PRECIPITATION ACROSS THE NORTH WERE ALSO MENTIONED...AS POSSIBLE SHOWERS COULD DEVELOP BEHIND THE DEPARTING MCS. RAIN COOLED OVERNIGHT LOWS IN A WARM AIRMASS WILL RANGE FROM THE MIDDLE 50S ACROSS THE NORTH...TO THE LOW 60S ACROSS THE SOUTH. IF SOME CLEARING OCCURS BEHIND CONVECTION LATE TONIGHT...TEMPERATURES COULD DROP A FEW DEGREES MORE THAN FORECAST...WITH FOG DEVELOPMENT BECOMING POSSIBLE AT THAT POINT. && .SHORT TERM /TUESDAY NIGHT/... THERE WILL LIKELY BE A LULL IN SHOWER ACTIVITY ACROSS THE AREA TO START OFF TUESDAY. HOWEVER...WITH ANOTHER WEAK DISTURBANCE POISED TO PUSH ACROSS THE AREA LATER ON TUESDAY...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BECOME POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS. WITH SOME SUNSHINE ANTICIPATED TO START OFF THE DAY...TEMPERATURES SHOULD RISE TO WELL ABOVE SEASONAL AVERAGES...WITH UPPER 70S TO LOW 80S POSSIBLE. THIS NEXT WEAK DISTURBANCE WILL MOVE EAST OF OUR AREA TUESDAY NIGHT. HAVE FORECAST A GRADUAL DECREASE IN POPS OVERNIGHT TO REFLECT THIS. THE WARM AIRMASS WILL REMAIN IN PLACE TUESDAY NIGHT...WITH 60S EXPECTED AREA-WIDE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... SHORT WAVE ENERGY WILL BE PUSHING EAST OF THE AREA AT THE START OF THE PERIOD AND THIS SHOULD LEAD TO A DECREASING CHANCE OF SHOWERS/THUNDERSTORMS THROUGH WEDNESDAY MORNING. MID LEVEL RIDGING WILL THEN BUILD INTO THE REGION THROUGH THURSDAY. THIS WILL LEAD TO RISING HEIGHTS AND 8H TEMPS PUSHING UP INTO THE 16 TO 18 DEGREE CELSIUS RANGE BY THURSDAY AFTERNOON. AS A RESULT...EXPECT A DECENT WARM UP THROUGH MID WEEK WITH HIGHS BOTH WEDNESDAY AND THURSDAY WELL INTO THE 80S. SOME MODEL DIFFERENCES THEN EXIST WITH HOW FAST/HOW MUCH THE RIDGE WILL BREAK DOWN THROUGH THE END OF THE WEEK AND AS A RESULT...THE TIMING AND PLACEMENT OF A COLD FRONT THAT MAY SAG DOWN INTO THE AREA. THE 30.00Z ECMWF WAS THE SLOWEST WITH THIS AND A QUICK LOOK AT THE 30.12Z ECMWF LOOKS LIKE IT IS EVEN SLOWER AND STRONGER WITH THE RIDGE. BASED ON THESE TRENDS...WILL SLOW DOWN THE ONSET OF PCPN THURSDAY NIGHT INTO FRIDAY. WILL THEN ALLOW FOR THE FRONT TO PUSH DOWN INTO THE AREA THROUGH THE END OF THE WEEK...BUT BASED ON THE LATEST ECMWF...NOT SURE HOW FAR IT WILL ACTUALLY GET. WILL THEREFORE LINGER AT LEAST LOW POPS ALL THE WAY INTO SUNDAY. THE 30.12Z GFS IS BRINGING CONSIDERABLY COOLER TEMPERATURES BEHIND THE FRONT THIS WEEKEND BUT AGAIN...THE ECMWF IS TRENDING SLOWER/WARMER. WILL GO AHEAD AND TAKE A BLEND OF THE TWO WITH MORE OF AN EMPHASIS TOWARD THE WARMER ECMWF THROUGH EARLY NEXT WEEK. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... BROKEN LINE OF STORMS HAS DEVELOPED ALONG A PRE-FRONTAL TROF ACRS INDIANA IN MARGINALLY UNSTBL AIRMASS. THIS CONVECTION WILL PUSH EAST ACRS THE TAF SITES BETWEEN 00Z AND 03Z. EXPECT SOME GENERAL WEAKENING AS THESE STORMS MOVE INTO A REGION OF MIN INSTBY (BOUNDARY LAYER CAPES LESS THAN 1000 J/KG) ACRS WESTERN OHIO. EXPECT MVFR CIGS AND OCNL IFR VSBYS IN THUNDERSTORMS. ALSO...WINDS WILL SHIFT TO THE WEST/NW WITH GUSTS AROUND 25 TO 30KTS POSSIBLE WITH THE STORMS. IN THE WAKE OF THESE STORMS...MVFR CIGS ARE EXPECTED OVERNIGHT ALONG WITH MVFR VSBYS DUE TO BR WITH WINDS BECOMING LIGHT WSW LATE AS THE FRONTAL BOUNDARY PUSHES THRU THE TAF SITES AND STALLS OUT E-W JUST SOUTH OF THE OHIO RIVER AND WEAK SFC HI BUILDS IN. VFR CONDITIONS WILL RETURN TUESDAY WITH WEAK HIGH PRESSURE OVER THE REGION EARLY OFFERING A TEMPORARY LULL IN THUNDERSTORM ACTIVITY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TUE AFTN INTO TUE NIGHT AS THE STALLED FRONTAL BOUNDARY LIFTS N AS A WARM FRONT. AT THIS TIME HAVE VCTS LATE IN THE TAF PERIOD. OUTLOOK...THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...JGL AVIATION...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 359 PM EDT MON APR 30 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 359 PM EDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. HEAVY RAIN WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TUESDAY THROUGH WEDNESDAY. IF THUNDERSTORMS TRACK OVER THE SAME AREA ON MULTIPLE OCCASIONS...THEN FLOODING WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO THE OVERNIGHT HOURS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT MON APR 30 2012
OHZ026-035-042>046-051>055-060>063-071-010100-
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-DELAWARE OH-FAYETTE OH-
FRANKLIN OH-GREENE OH-HARDIN OH-LOGAN OH-MADISON OH-MIAMI OH-
MONTGOMERY OH-PREBLE OH-SHELBY OH-UNION OH-WARREN OH-
755 PM EDT MON APR 30 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHERN
WARREN...UNION...SOUTHEASTERN SHELBY...PREBLE...MONTGOMERY...MIAMI...
MADISON...LOGAN...HARDIN...GREENE...NORTHWESTERN FRANKLIN...
NORTHWESTERN FAYETTE...WESTERN DELAWARE...SOUTHEASTERN DARKE...
CLARK...CHAMPAIGN AND EASTERN AUGLAIZE COUNTIES THROUGH 900 PM EDT...
AT 752 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FOREST TO MILLERSTOWN TO CAMDEN...MOVING EAST AT 50
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST LIBERTY...
TROTWOOD...VANDALIA...WEST MANSFIELD...NEW CARLISLE...NORTHRIDGE...
HUBER HEIGHTS...DAYTON...CARLISLE...URBANA...MIAMISBURG AND NORTH
LEWISBURG.
ALSO...NEW LEBANON...HAVEN VIEW...PFEIFFER...RIDGEWAY...WEST
ELKTON...NEW JERUSALEM...ZANESFIELD AND HEPBURN ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
4051 8341 4051 8325 4045 8324 4044 8302
4041 8292 4036 8291 4011 8308 3955 8358
3958 8437 3959 8437 3959 8482 3962 8482
4008 8456 4082 8368SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
759 PM EDT MON APR 30 2012
INZ059-066-073>075-080-KYZ089>097-OHZ060-062-063-070>072-077>080-
010100-
UNION IN-SWITZERLAND IN-OHIO IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-
KENTON KY-OWEN KY-PENDLETON KY-BOONE KY-BRACKEN KY-CAMPBELL KY-
CARROLL KY-GALLATIN KY-GRANT KY-BROWN OH-BUTLER OH-CLINTON OH-
FAYETTE OH-GREENE OH-HAMILTON OH-PREBLE OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
759 PM EDT MON APR 30 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
CLERMONT...WARREN...SOUTHERN PREBLE...HAMILTON...SOUTHERN GREENE...
WESTERN FAYETTE...CLINTON...BUTLER...WESTERN BROWN...GRANT...
GALLATIN...CARROLL...CAMPBELL...WESTERN BRACKEN...BOONE...
PENDLETON...OWEN...KENTON...SOUTHEASTERN RIPLEY...DEARBORN...EASTERN
FRANKLIN...OHIO...SWITZERLAND AND SOUTHEASTERN UNION COUNTIES THROUGH
900 PM EDT...
AT 757 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM JACKSONBURG TO RISING SUN TO 27 MILES SOUTHWEST OF
INTERSTATE 71 AT MILE MARKER 40...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAMILTON...RISING
SUN...TRENTON...FAIRFIELD...BURLINGTON...SOUTH MIDDLETOWN...FOREST
PARK...MIDDLETOWN...CHEVIOT...WARSAW...CARLISLE AND MOUNT HEALTHY.
ALSO...GRANDVIEW...IDLEWILD...NORTH BEND...GHENT...NEW MIAMI...
BELLEVIEW...ENGLISH AND LANGSTAFF ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
LAT...LON 3838 8490 3842 8489 3844 8497 3851 8499
3851 8503 3856 8501 3859 8509 3858 8522
3872 8533 3875 8529 3870 8521 3891 8521
3960 8482 3957 8355 3906 8391 3855 8420
3857 8421 3856 8441 3836 8471 3833 8480PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
812 PM EDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG MINSTER 40.39N 84.38W
04/30/2012 AUGLAIZE OH EMERGENCY MNGR
POWER LINE ACROSS ROAD AT SR-66 AND SR-119. TIME
ESTIMATED FROM RADAR.
0657 PM TSTM WND GST 3 SW ST. MARYS 40.51N 84.43W
04/30/2012 M53 MPH AUGLAIZE OH EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
&&
SNYDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG RICHMOND 39.83N 84.89W
04/30/2012 WAYNE IN EMERGENCY MNGR
LARGE TREE LIMB DOWN ACROSS SIM HODGIN PARKWAY
&&
SNYDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
839 PM EDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM FLOOD SPRINGBORO 39.56N 84.24W
04/30/2012 WARREN OH PUBLIC
STREET FLOODING. 0.50 INCH STORM TOTAL.
&&
SNYDERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
859 PM EDT MON APR 30 2012
KYZ090>093-095>100-OHZ072-078>081-088-010200-
KENTON KY-LEWIS KY-MASON KY-PENDLETON KY-ROBERTSON KY-BOONE KY-
BRACKEN KY-CAMPBELL KY-GALLATIN KY-GRANT KY-ADAMS OH-BROWN OH-
CLINTON OH-SCIOTO OH-CLERMONT OH-HIGHLAND OH-
859 PM EDT MON APR 30 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...CLERMONT...
SOUTHWESTERN SCIOTO...SOUTHERN CLINTON...BROWN...ADAMS...GRANT...
NORTHEASTERN GALLATIN...CAMPBELL...BRACKEN...BOONE...ROBERTSON...
PENDLETON...MASON...NORTHWESTERN LEWIS AND KENTON COUNTIES THROUGH
1000 PM EDT...
AT 856 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BRACHT TO FALMOUTH TO 9 MILES SOUTHWEST OF US ROUTE 62
AT STATE ROUTE 19...MOVING EAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BUTLER...CLARYVILLE...
ALEXANDRIA...BROOKSVILLE...NEW RICHMOND...FELICITY...WITHAMSVILLE...
AUGUSTA...AMELIA...BATAVIA...BETHEL AND WASHINGTON.
ALSO...GREENWOOD...MCKINNEYSBURG...MORNING VIEW...CATAWBA...WHITE
TOWER...BROWNING CORNER...LATONIA LAKES AND WHITE VILLA ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
3858 8421 3856 8441 3853 8443 3847 8458
3848 8462 3883 8483 3904 8435 3903 8432
3905 8432 3936 8363 3864 8316 3850 8363
3852 8366 3845 8385 3848 8394 3843 8399The Cincinnati radar (KILN), 70 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375202.